Alert archive / Guam / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS Guam
NWS Guam issued this small craft advisory at Jul 23, 2021, 2:35 PM CDT. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2021, 2:35 PM CDT (19:35 UTC)
- Expired
- Jul 25, 2021, 3:30 PM CDT
- In force
- 49 hr
- Issued by
- NWS Guam
The text
As transmitted.
706 WHGM70 PGUM 231935 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 535 AM ChST Sat Jul 24 2021 PMZ153-154-240900- /O.NEW.PGUM.SC.Y.0010.210723T1935Z-210726T2000Z/ Tinian Coastal Waters-Saipan Coastal Waters- 535 AM ChST Sat Jul 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CHST TUESDAY... * WHAT...Southwest winds 20 to 25 kt with gusts to 30 kt and seas 7 to 10 feet. * WHERE...Tinian and Saipan Coastal Waters. * WHEN...Until 6 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas and winds will increase today, peaking Sunday and Sunday night before slowly subsiding Monday into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Aydlett
4 follow-up statements
783 WHGM70 PGUM 240657 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 457 PM ChST Sat Jul 24 2021 PMZ153-154-242115- /O.CON.PGUM.SC.Y.0010.000000T0000Z-210726T2000Z/ Tinian Coastal Waters-Saipan Coastal Waters- 457 PM ChST Sat Jul 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST TUESDAY... * WHAT...Southwest winds 20 to 25 kt with gusts to 30 kt and seas 7 to 10 feet. * WHERE...Tinian and Saipan Coastal Waters. * WHEN...Until 6 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas and winds will increase tonight, peaking Sunday and Sunday night before slowly subsiding Monday into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
314 WHGM70 PGUM 241847 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 447 AM ChST Sun Jul 25 2021 PMZ153-154-250900- /O.CON.PGUM.SC.Y.0010.000000T0000Z-210726T2000Z/ Tinian Coastal Waters-Saipan Coastal Waters- 447 AM ChST Sun Jul 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts to 30 kt and seas 7 to 10 feet. * WHERE...Tinian and Saipan Coastal Waters. * WHEN...Until 6 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas and winds are expected to peak tonight before slowly subsiding Monday into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Aydlett
796 WHGM70 PGUM 250719 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 519 PM ChST Sun Jul 25 2021 PMZ153-154-252100- /O.CON.PGUM.SC.Y.0010.000000T0000Z-210726T2000Z/ Tinian Coastal Waters-Saipan Coastal Waters- 519 PM ChST Sun Jul 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts to 30 kt and seas 7 to 10 feet. * WHERE...Tinian and Saipan Coastal Waters. * WHEN...Until 6 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Seas and winds are expected to peak tonight before slowly subsiding Monday into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Doll
283 WHGM70 PGUM 252030 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 630 AM ChST Mon Jul 26 2021 PMZ153-154-252130- /O.CAN.PGUM.SC.Y.0010.000000T0000Z-210726T2000Z/ Tinian Coastal Waters-Saipan Coastal Waters- 630 AM ChST Mon Jul 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below the 10 foot criterion for a small craft advisory, so the advisory has been cancelled for the Tinian and Saipan Coastal Waters. $$ Ziobro $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 3:13 AM CDT, 11 hours 22 minutes earlier.
Area forecast discussion, Jul 23, 3:13 AM CDT, 11 hours 22 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 613 PM ChST Fri Jul 23 2021 .Marianas Synopsis... Southwest flow from a broad monsoon pattern is causing 10 to 20 mph winds across the Marianas. Isolated showers and thunderstorms have formed in the western Guam coastal waters. Farther west, widespread showers parallel the Marianas coastal waters from 13N143E to 17N145E. Altimetry near 138E shows seas between 8 and 10 ft. && .Discussion... The forecast keeps unsettled weather in place, with the exception of Guam and Rota on Saturday when a brief period of isolated showers is expected. This break in the weather will be due to sinking air from a mesoscale high that is forecast to form behind the line of showers that will pass through Guam tonight. Saipan and Tinian will remain in the unsettled pattered as JTWC invest 90W continues to develop well north of Saipan. Models are in good agreement that this circulation will continue to develop, causing winds to increase over the weekend reaching 20 to 25 mph for Tinian and Saipan and 15 to 20 mph for Rota and Guam. The long term forecast remains mostly unchanged. As 90W moves out of the region there will be an improvement in the weather. This improvement looks like it will be short lived, as models bring in another circulation at the end of next week. For being more than 96 hours out the GFS and ECMWF are in good agreement with this circulation. && .Marine... Altimetry shows seas between 8 and 10 feet approximately 250 miles west of the Marinas. The surf reports from Ritidian increased to 6 ft while Saipan has remained steady at 6 ft as well. Surf is still expected to increase rapidly, due to a west swell from the monsoon pattern, becoming hazardous on Saturday along west facing reefs of the Marianas with higher surf on Tinian and Saipan. Marine conditions near Tinian and Saipan will also become hazardous to small craft on Saturday afternoon or evening. && .Tropical systems... A Tropical Cyclone Formation Alert has been issued for JTWC Invest 90W, near 23N144E. This system is still forecast to move north to northeast away from the Marianas. A Special Weather Statement has been issued to discuss impacts from this system to the northern CNMI. && .Eastern Micronesia... Fairly quiet weather prevails across eastern Micronesia this evening with partly cloudy skies, isolated showers and gentle to moderate trades. But satellite shows a trade-wind disturbance east of Majuro and Kosrae that is expected to traverse the region the next few days. It is expected to bring scattered showers and isolated thunderstorms to Majuro Saturday and Saturday night, to Kosrae Saturday night and Sunday, and to Pohnpei Sunday through Monday. Moderate seas are expected, generally 3 to 4 feet for Pohnpei and Kosrae, but up to 5 feet at Majuro. && .Western Micronesia... Southwest winds associated with a strong monsoon pattern continue across Palau and Yap this evening, with mostly cloudy skies but generally only isolated showers and thunderstorms. These southwest winds are expected to persist well into next week, keeping the weather unsettled, with isolated thunderstorms and episodes of scattered showers. Based on latest model indications, convergent southwesterlies are most likely to bring scattered showers to Koror for Saturday night through Sunday night, and to Yap Sunday through Monday, but much uncertainty exists in the exact timing. In any case, rainfall is not expected to be excessive at Palau or Yap the next five days, with around 2 inches total from the ECMWF and GFS. Meanwhile, Chuuk still looks dry through Monday, but Tuesday and Wednesday should finally see scattered showers and isolated thunderstorms as the trade-wind disturbance from eastern Micronesia passes through. For Palau and Yap, the southwest winds will push seas to as high as 6 feet at Koror and 7 feet at Yap, while light winds at Chuuk will result in seas only up to 3 feet the next few days. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...High Surf Advisory from 6 AM Saturday to 4 PM ChST Tuesday for GUZ001>004. Marianas Waters...None. && Marianas: Slaughter Micronesia: Middlebrooke
Nearby
Small Craft Advisories in Guam, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.